Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Wilmington, NC

August 11, 2012Horry County, South Carolina; Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 11, 2012, 3:15 PM EDT for Horry County, South Carolina; Bladen County, Columbus County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2012, 3:15 PM EDT (19:15 UTC)
Expired
Aug 11, 2012, 4:15 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 3:30 PM EDTTSTM WND DMG6 Wsw Clarkton, NCTREE DOWN NEAR INTERSECTION OF SILVER SPOON ROAD AND WOOTENS STORE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS52 KILM 111915
SVRILM
NCC017-047-SCC051-112015-
/O.NEW.KILM.SV.W.0146.120811T1915Z-120811T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 415 PM EDT

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREEN SEA...OR 17 MILES
  SOUTHEAST OF MULLINS...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   TABOR CITY...
   CHERRY GROVE...
   CLARENDON...
   WILLIAMS...
   CHADBOURN...
   EVERGREEN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3481 7844 3478 7842 3475 7838 3473 7838
      3470 7836 3467 7832 3462 7831 3459 7828
      3394 7880 3411 7910 3486 7862 3485 7850
TIME...MOT...LOC 1915Z 215DEG 26KT 3414 7895

$$

BACON
2 follow-up statements
151 
WWUS52 KILM 111936
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT SAT AUG 11 2012

SCC051-111946-
/O.CAN.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
HORRY SC-
336 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY COUNTY IS
CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
      3462 7831 3459 7828 3402 7874 3425 7901
      3486 7862
TIME...MOT...LOC 1936Z 215DEG 26KT 3437 7866

$$

NCC017-047-112015-
/O.CON.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
COLUMBUS NC-BLADEN NC-
336 PM EDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BLADEN AND WESTERN COLUMBUS COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITEVILLE...OR 2
MILES NORTHEAST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WACCAMAW...BLADENBORO...ABBOTTSBURG...CLARKTON...ELKTON...EMERSON...
COUNCIL...LISBON...CARVERS...DUBLIN...ELIZABETHTOWN...LAGOON...
RUSKIN...AMMON AND WHITE LAKE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
      3462 7831 3459 7828 3402 7874 3425 7901
      3486 7862
TIME...MOT...LOC 1936Z 215DEG 26KT 3437 7866

$$

BACON
347 
WWUS52 KILM 112013
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT SAT AUG 11 2012

NCC017-047-112022-
/O.EXP.KILM.SV.W.0146.000000T0000Z-120811T2015Z/
COLUMBUS NC-BLADEN NC-
413 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR BLADEN AND WESTERN COLUMBUS
COUNTIES WILL EXPIRE AT 415 PM EDT...

HEAVY RAINFALL WILL CONTINUE OVER THROUGH 530 PM. MOTORISTS ARE 
URGED TO USE CAUTION.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3485 7850 3475 7838 3473 7838 3467 7832
      3462 7831 3459 7828 3402 7874 3425 7901
      3486 7862
TIME...MOT...LOC 2012Z 215DEG 26KT 3458 7848

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:05 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 11, 3:05 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SAT AUG 11 2012

.SYNOPSIS...
AN APPROACHING AND SLOW MOVING COLD FRONT WILL BRING A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH EARLY SUNDAY...BEFORE TAPERING
OFF LATE IN THE WEEKEND AS DRIER AIR MOVES IN FROM THE WEST. FAIR
CONDITIONS ARE EXPECTED MONDAY AND TUESDAY...FOLLOWED BY A CHANCE
OF SHOWERS LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY...AS A
WEAK COLD FRONT SWEEPS ACROSS THE AREA. DRY WEATHER IS EXPECTED
LATE IN THE WEEK...BUT A COLD FRONT IS MAY APPROACH NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...MAIN FORECAST DILEMMA WILL BE POPS MAINLY
FOR THE OVERNIGHT HOURS AS THE GFS AND TO SOME EXTENT THE NAM ARE
BULLISH ON THE SYNOPTIC SCENARIO. IT APPEARS THE MAIN 200MB JET
ROTATES PERFECTLY ACROSS THE REGION FOR RIGHT ENTRANCE REGION
DYNAMICS AND WITH WATER VAPOR IMAGERY SHOWING A MOISTURE LADEN
ATMOSPHERIC RIVER...CATEGORICAL POPS SEEM LIKE A LOGICAL CHOICE.
THIS FEATURE APPEARS TO BE THE CATALYST FOR THE CONVECTION
CURRENTLY ALONG THE GULF COAST. WILL NOWCAST THE NEXT FEW
HOURS...THEN A MORE GENERALLY 80-90 POP FOR THE OVERNIGHT EARLY
MORNING HOURS. MAINTAINED A STRATEGY OF GOING SLIGHTLY WARMER THAN
GUIDANCE FOR LOW TEMPERATURES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SUNDAY WE WILL STILL BE DEALING WITH A
SLUGGISH MOVING COLD FRONT CHUGGING LAZILY WEST TO EAST ACROSS
OUR FORECAST AREA...WHICH WEAKENS AND LIFTS NORTH OF OUR ZONES
BY SUNDAY NIGHT. BEFORE THIS OCCURS HOWEVER...IT APPEARS THAT
A SHARP DRYING TREND ALOFT WILL COMMENCE SUNDAY AFTERNOON AS
THE UPPER TROUGH OVER THE REGION LIFTS NORTH AND DE-AMPLIFIES.
AS A RESULT...POP VALUES WILL CURTAIL TO ISOLATED THROUGH SUNDAY
AFTERNOON...DRYING FROM WEST TO EAST WITH LINGERING ISOLATED
CONVECTION ALONG THE COAST TOWARD EVENING...PULLING OFFSHORE
OVERNIGHT.

MONDAY FAIR CONDITIONS ARE ANTICIPATED AS SFC DEWPOINTS LOWER
AND DRY AIR PERCHED ABOVE 6000 FEET HOLDS INTACT...VIA DRY
WESTERLY WIND-FLOW ALOFT. MONDAY LOOKS TO BE THE WARMER DAY BY
VIRTUE OF CLOUDS AND LOCALIZED RAIN-COOLED AIR STREWN ABOUT THE
WARNING AREA SUNDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...LONG TERM PERIOD WILL BE CHARACTERIZED BY A
PERSISTENT EAST COAST TROUGH AND RIDGING ACROSS THE FOUR CORNERS
REGION. AT THE SURFACE...A COLD FRONT WILL MOVE ACROSS THE AREA
WEDNESDAY AND DISSIPATE FOLLOWED BY WHAT APPEARS TO BE A STRONGER
FRONT FOR THE WEEKEND. HIGHEST POPS FOR THE PERIOD ARE ASSOCIATED
WITH THE AFOREMENTIONED SURFACE FEATURES...EARLY WEDNESDAY AND
SATURDAY. REGARDING TEMPERATURES...FRIDAY...WITH THE WESTERLY
DOWNSLOPE FLOW LOOKS LIKE THE WARMEST DAY SOMEWHAT ABOVE CLIMATOLOGY
WITH THE REMAINDER OF THE PERIOD NEAR SEASONAL NORMALS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 19Z...SCATTERED SHOWERS AND THUNDERSTORMS ARE AFFECTING THE
AREA AT THE TIME AND STAND A REASONABLE CHANCE OF AFFECTING ALL
TERMINALS IN SOME FASHION DURING THE FIRST 6 HOURS OF THE PERIOD.
THE STORMS WILL BE ACCOMPANIED BY MFR OR SHORT DURATION IFR
CONDITIONS. OUTSIDE STORMS...S TO SW WINDS OF 10 TO 15 KT WILL
DIMINISH TO 5 TO 10 KT LATE THIS AFTERNOON AND BECOME SW TONIGHT.
COULD SEE LINGERING SHOWERS AND STORMS AFTER 03Z...MAINLY OVER THE
COASTAL TERMINALS.

EXTENDED OUTLOOK...VFR MONDAY THROUGH THU...OUTSIDE POSSIBLE SHOWERS
AND STORMS TUESDAY NIGHT INTO WED.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...LOW LEVEL WIND FIELDS HAVE COME IN A TAD
STRONGER WITH THE 1200 UTC GUIDANCE. EXPECT A SOUTHERLY FLOW OF
10-15 KNOTS TO INCREASE TO 15-20 KNOTS BY LATE TONIGHT AND VEER TO
THE SOUTHWEST AS SEA BREEZE INFLUENCES ARE LOST. DO NOT EXPECT A
SIGNIFICANT WIND SHIFT AS THE FRONT REMAINS WELL OFF TO THE WEST.
SEAS STILL HOVERING AROUND FIVE FEET AT 41013 AND 41110. WILL
RAISE A SCEC FOR THE NORTHERN WATERS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...NO SIGNIFICANT HAZARDS EXPECTED SUNDAY AND
MONDAY ALTHOUGH A FEW TSTMS MAY IMPACT THE 0-20NM WATERS SUNDAY
AS A WEAKENING COLD INLAND OVER THE COASTAL INTERIOR PROVIDES A
FOCUS FOR SHOWERS OR A FEW STORMS. SINCE THE FRONT IS WEAK AND
DISSIPATES NORTH OF THE WATERS...S-SW WIND FLOW WILL REMAIN OVER
THE WATERS...BUT WELL BELOW ADVISORY CRITERIA. SEA SPECTRUM SUNDAY
MAINLY S WAVES 3-4 FEET AT 6 SECONDS...AND SE WAVES 1-2 FEET AT
8-9 SECONDS. MONDAY  SIMILAR BUT IMPROVED AS THE S WAVES SUBSIDE
TO AROUND 2 FEET.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 PM SATURDAY...SOUTHWEST FLOW THROUGH THE PERIOD.
STRONGEST WINDS OCCUR LATER TUESDAY AHEAD OF THE NEXT SYSTEM.
EXPECT 15-20 KNOTS BRIEFLY AT THIS TIME. OTHERWISE 10-15 KNOTS AND
PROBABLY CLOSER TO TEN WILL SUFFICE. RELATIVELY BENIGN WINDS AND
SEAS FOR WEDNESDAY AND THURSDAY. SEAS REMAIN VOID OF ANY
SIGNIFICANT SWELL AS THE RECENTLY OBSERVED INCREASE IN TROPICAL
ACTIVITY IN THE ATLANTIC BASIN HAS ALL BUT DISSIPATED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...MJC
LONG TERM...MJC/SHK
AVIATION...SHK/RAN
Hazardous weather outlook, Aug 11, 5:42 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
542 AM EDT SAT AUG 11 2012

AMZ254-256-120945-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
542 AM EDT SAT AUG 11 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-120945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
542 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
542 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND
HEAVY RAINFALL. ISOLATED FLOODING MAY BE POSSIBLE IF STORMS ARE
ABLE TO REDEVELOP AND SOAK THE SAME AREAS WITHIN A SHORT TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Aug 11, 12:29 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1229 PM EDT SAT AUG 11 2012

SCZ017-023-024-032-033-039-111730-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-WILLIAMSBURG-
1229 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION...DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 130 PM
EDT...

AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LAMAR TO 16 MILES SOUTHWEST OF
HEBRON CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST
OF BISHOPVILLE TO 5 MILES EAST OF MANNING...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...KINGSTREE...
LAKE CITY...BINGHAM...BLUE BRICK...BROWNSVILLE...CADES...
CARTERSVILLE...CLAUSSEN...DARLINGTON RACEWAY AND EFFINGHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3420 8012 3426 8013 3455 7947 3378 7933
      3376 7935 3362 8004 3372 7998 3377 8000
      3383 7991 3388 7989 3388 7994 3393 7997
      3396 7996 3399 7990 3407 8003 3409 8008
      3414 8015 3416 8016
TIME...MOT...LOC 1630Z 244DEG 33KT 3415 8015 3372 8009

BACON
Special weather statement, Aug 11, 1:32 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EDT SAT AUG 11 2012

SCZ032-039-111830-
FLORENCE-WILLIAMSBURG-
132 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 230 PM EDT...

AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEBRON...OR ABOUT 8 MILES SOUTHWEST OF LAKE CITY...MOVING EAST AT 20
MPH.

SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...HANNAH...
HEBRON...HEBRON CROSSROADS...JOHNSONVILLE...KINGSBURG...NIXONVILLE...
POSTON AND SCRANTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3383 7991 3388 7989 3389 7989 3388 7994
      3390 7995 3401 7951 3398 7950 3396 7948
      3394 7949 3390 7943 3389 7940 3389 7941
      3384 7936 3377 7934 3371 7994 3380 7996
TIME...MOT...LOC 1732Z 258DEG 16KT 3382 7985

BACON
Special weather statement, Aug 11, 1:42 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
142 PM EDT SAT AUG 11 2012

NCZ087-SCZ024-111815-
DILLON-ROBESON-
142 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 215 PM EDT...

AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LATTA...OR ABOUT OVER DILLON...MOVING NORTHEAST AT 25 TO 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...ELROD...FAIRMONT...HAMER...
LATTA...LITTLE ROCK...OAK GROVE...PURVIS...ROWLAND...SOUTH OF THE
BORDER...MCDONALD AND RAYNHAM.

HAZARDS INCLUDE...

GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3450 7910 3430 7938 3430 7942 3429 7944
      3429 7947 3428 7948 3437 7959 3466 7929
TIME...MOT...LOC 1741Z 224DEG 21KT 3438 7944

COLBY
Special weather statement, Aug 11, 2:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT AUG 11 2012

NCZ087-099-SCZ024-033-053-111930-
COLUMBUS-DILLON-INLAND HORRY-MARION-ROBESON-
231 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...MARION...DILLON...
COLUMBUS AND ROBESON COUNTIES THROUGH 330 PM EDT...

AT 231 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MULLINS...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...MULLINS...BARNESVILLE...
BOARDMAN...EVERGREEN...FAIR BLUFF...FAIRMONT...FORK...GAPWAY...
HESTERTOWN...KEMPER AND LAKE VIEW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3458 7885 3454 7886 3450 7885 3449 7887
      3446 7883 3446 7873 3409 7922 3419 7938
      3468 7907
TIME...MOT...LOC 1831Z 217DEG 19KT 3424 7922

BACON
Special weather statement, Aug 11, 3:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT SAT AUG 11 2012

NCZ096-099-SCZ053-112000-
BLADEN-COLUMBUS-INLAND HORRY-
300 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BLADEN AND COLUMBUS
COUNTIES THROUGH 400 PM EDT...

AT 301 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BAYBORO...OR ABOUT 14 MILES NORTH OF CONWAY...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ALLSBROOK...BAYBORO...
CHADBOURN...CHERRY GROVE...CLARENDON...GREEN SEA...HALLSBORO...
LORIS...REDBUG...SIDNEY AND TABOR CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3453 7880 3437 7854 3394 7899 3404 7916
TIME...MOT...LOC 1901Z 206DEG 16KT 3406 7902

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:29 PM EDTSpecial Weather StatementILMDarlington, Florence61 min
Aug 11, 12:55 PM EDTSevere Thunderstorm WarningILMFlorence40 min
Aug 11, 1:32 PM EDTSpecial Weather StatementILMFlorence58 min
Aug 11, 1:42 PM EDTSpecial Weather StatementILMDillon33 min
Aug 11, 3:28 PM EDTSpecial Weather StatementILMGeorgetown, Horry62 min
Aug 11, 4:32 PM EDTSpecial Weather StatementILMWilliamsburg28 min
Aug 11, 6:32 PM EDTSpecial Marine WarningILM28 min
Aug 10, 10:40 PM EDTSpecial Weather StatementILMNew Hanover65 min
Aug 11, 2:31 PM EDTSpecial Weather StatementILMRobeson59 min
Aug 11, 3:00 PM EDTSpecial Weather StatementILMColumbus60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.